Texas, 2005Flash Flooding in Texas, August 14 to 16, 2005
August 14 to 16, 2005 · NWS MAF · 24 events in 14 counties and zones
A cold front that stretched from the Davis mountains northeast across the Permian Basin initiated a series of training thunderstorms that persisted over the Permian Basin for 48 hours. Rain began on the afternoon of the 13th and continued through the afternoon of the 15th causing major flooding problems across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $165,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front that stretched from the Davis mountains northeast across the Permian Basin initiated a series of training thunderstorms that persisted over the Permian Basin for 48 hours. Rain began on the afternoon of the 13th and continued through the afternoon of the 15th causing major flooding problems across the area. The Colorado River and the Rio Grande went into flood and flash flooding occurred over many urban and rural areas. In Midland, officials activated the Emergency Operations Center on Sunday to coordinate resources in response to flooding across the city. Downed power lines and stranded motorists were only a couple of the problems experienced due to the record rainfall and flash flooding. Officials barricaded intersections that are especially prone to flooding. Emergency management officials declared a partial state of emergency in the city due to the amount of flooding and the number of motorists stranded. Twenty high water rescues were performed by firefighters on Sunday. Both the National Weather Service office and the police received several reports of children playing in high water flowing down city streets. Despite these reports, no injuries were reported. Elsewhere across the Permian Basin, only one other high water rescue was performed, in Snyder. Streets were flooded with anywhere from half a foot of water up to three feet of water, causing many roads to be barricaded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 14, 2:32 AM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Aug 14, 2:32 AM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECT FLOOD WATCH INFORMATION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
332 AM CDT SUN AUG 14 2005
.SHORT TERM...
WATER VAPOR DEPICTS ABUNDANCE OF MID/UPR MSTR ACRS REGION. SW MID
LEVEL FLOW IS ESTABLISHED PER RIDGE ACRS NRN GULF AND BROAD
TROFFING ACRS SWRN STATES. WATER VAPOR DEFINITIVELY PLACES PRIMARY
UPPER LOW JUST S OF TUCSON WITH SECONDARY SHRTWV TROF ACRS ERN NM.
MEANWHILE 06Z MSAS DATA INDICATED LEADING EDGE OF COLD FRONT NEAR
AN ARTESIA TO POST LINE. 6HR ETA20 SFC WIND FCST IS SOMEWHAT CLOSE
TO THIS WHILE NOT BRINGING PRECIP FAR ENUF S. ACCORDING TO NAM
UPGLIDE ALONG I310K SFC IS RESPECTABLE ACRS SE NM AND PB WITH DEEP
S WINDS...KMAF VWP WINDS SUPPORTS THIS WITH SLY WINDS THRU 10KFT
AGL. 3H STREAMLINES INDICATE UPPER LEVEL DIVERGENCE ACRS NRN
MEXICO AND FAR W TX THRU MID MORNING AND SEE LITTLE REASON WHY
SHRA/TSRA WON/T CONTINUE TO DEVELOP THRU 15Z. OTHERWISE GFS/NAM
HANDLE LIFTING UPPER LOW S OF TUCSON DIFFERENTLY WITH GFS BRINGING
LIFT FARTHER E. WHILE BETTER AGREEMENT IN THAT FRONT WILL BE
DRAPED ACRS PB THIS AFTERNOON/EVENING AND THAT LOW LEVEL MSTR
CONVERGENCE ALONG/INVOF BOUNDARY WILL BE STRONG. MEANWHILE MID
LEVEL THETA-E RIDGE AXIS WILL BE JUXTAPOSITION SFC FRONT WITH
STEERING FLOW PROBABLY VEERING TO SW AND SETTING UP A TRAINING
CELL PATTERN LATER THIS EVENING. THUS CONCERNS FOR HEAVY/FLOODING
RAINS ARE HIGH AND WILL CONTINUE FLASH FLOOD WATCH. KMAF 88D STP
INDICATES THAT SE NM/NRN CWFA AND PARTS OF THE TRANS PECOS HAVE
HAD AT LEAST SCATTERED AREAS OF SIGNIFICANT RAINS LAST 24HRS AND
WITH HEAVY RAINS EXPECTED TO EVENTUALLY FOCUS ACRS PB TONIGHT WILL
OPT TO KEEP WATCH IN EFFECT FOR ALL OF CWFA THRU SUN AM. ALSO
CONCERNED THAT RIO GRANDE RIVER LEVELS WILL REMAIN ELEVATED INTO
MON AS IR INDICATES HEAVY RAINS LATE SAT EVENING FELL ACRS THE
CONCHOS BASIN AND EXPECT THAT RUNOFF WILL BE GENERATED QUICKLY N
OF RIO GRANDE TODAY/TONIGHT. HIGH TEMPS CERTAINLY WELL BLO NORMAL.
.LONG TERM...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE OVER THE CWA MONDAY AS A COLD FRONT REMAINS DRAPED ACROSS
THE AREA. UPPER LEVEL DISTURBANCES MOVING THROUGH THE AREA WILL ALSO
CONTRIBUTE TO THE PRECIPITATION.
ON TUESDAY...THE NEXT UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE CWA
INTERACTING WITH A MOIST UNSTABLE AIRMASS TO PRODUCE ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS. THEREFORE...WILL KEEP CHANCE POPS OVER
MOST OF THE REGION THROUGH TUESDAY NIGHT.
BY WEDNESDAY AN UPPER LEVEL RIDGE OVER THE EASTERN UNITED STATES
WILL BEGIN TO BUILD WESTWARD AND WILL PUSH THE PRECIPITATION TO THE
WESTERN SECTIONS OF THE AREA. WILL KEEP SLIGHT POPS OVER THE
WESTERN AREAS OF THE CWA WITH THE HIGHEST POPS IN THE DAVIS
MOUNTAINS. THE BULK OF THE PRECIPITATION IS EXPECTED TO CONTINUE
OVER THE WESTERN CWA THROUGH FRIDAY.
MODELS HINT AT A COLD FRONT TRYING TO APPROACH THE CWA NEXT
WEEKEND...BUT WITH THE UPPER LEVEL RIDGE IN PLACE IT WILL HAVE A
DIFFICULT TIME GETTING THIS FAR SOUTH. THEREFORE...WILL KEEP THE
HIGHEST POPS IN THE WESTERN CWA...ESPECIALLY THE MOUNTAINS...
SATURDAY AND SUNDAY.
TEMPERATURES WILL BE COOL MONDAY DUE TO THE COOL AIRMASS AND
RAINFALL. AS THE HIGH BUILDS INTO THE REGION...INCREASING HEIGHTS
WILL RESULT IN A WARMING TREND BEGINNING TUESDAY. NEAR NORMAL
TEMPERATURES BY THE LATTER PART OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 84 68 86 70 / 80 90 50 30
CARLSBAD NM 83 67 84 66 / 80 60 50 30
DRYDEN TX 89 70 87 72 / 60 80 50 30
FORT STOCKTON TX 86 68 85 71 / 70 90 50 40
GUADALUPE PASS TX 76 63 80 65 / 70 60 50 30
HOBBS NM 81 66 83 67 / 80 50 50 30
MARFA TX 78 61 79 61 / 70 70 50 40
MIDLAND INTL AIRPORT TX 83 68 84 70 / 80 90 50 40
ODESSA TX 84 69 87 71 / 80 90 50 40
WINK TX 88 70 89 72 / 80 90 50 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 6 AM SUNDAY TO 6 AM MONDAY FOR THE
FOLLOWING ZONES: CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 7 AM SUNDAY TO 7 AM MONDAY FOR THE
FOLLOWING ZONES: ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
MOUNTAINS...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO
VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...AND WINKLER.
&&
49/54Hazardous weather outlook, Aug 14, 3:54 AM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
454 AM CDT SUN AUG 14 2005
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-142000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
454 AM CDT SUN AUG 14 2005 /354 AM MDT SUN AUG 14 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TODAY
HEAVY RAINS ARE EXPECTED ACROSS A LARGE PART OF THE AREA TODAY
AND TONIGHT. SOILS ARE NEAR SATURATION IN MANY PLACES AND
ADDITIONAL HEAVY RAINS WILL QUICKLY GENERATE RUNOFF. ACROSS
SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN SHOWERS AND
STORMS WILL BE FAVORED TO DEVELOP IN VICINITY OF A SLOW MOVING
COLD FRONT TODAY. AS THE COLD FRONT MOVES SOUTH INTO THE PERMIAN
BASIN BY EVENING THE CHANCE FOR HEAVY RAIN WILL ALSO SHIFT SOUTH
AND EAST. ACROSS THE TRANS PECOS HEAVY RAINS ARE EXPECTED TO
RESULT IN FLOODING OF CREEKS...ARROYOS...AND RIO GRANDE
TRIBUTARIES. RIO GRANDE RIVER LEVELS ARE EXPECTED BECOME ELEVATED
BY TONIGHT. ALSO LOCAL DOWNBURST WINDS TO 60 MPH AND SMALL HAIL
WILL BE POSSIBLE WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE
OUTLOOK AREA ON MONDAY. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE... HOWEVER HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THE
STORMS. WITH THE GROUND ALREADY SATURATED...FLOODING OF LOW LYING
AND FLOOD PRONE AREAS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
LOCAL SPOTTER GROUPS AND EMERGENCY OFFICIALS SHOULD MONITOR THE
WEATHER CONDITIONS FOR POSSIBLE FLOODING PROBLEMS THROUGH MONDAY.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WWW.WEATHER.GOV/MIDLAND
Flash Flood, Scurry
- When
- August 14, 8:27 AM CST to 2:00 PM CST
- Where
- Scurry County, Snyder
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.917, -101.433
The Snyder Police department reported widespread flooding of streets in Snyder and on rural roads around Snyder. Several cars had floated off roads into bar ditches. One high water rescue was performed by local officials in Snyder.
Flash Flood, Winkler
- When
- August 14, 11:28 AM CST to 3:00 PM CST
- Where
- Winkler County, 8 mi W of Kermit
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.200, -101.467
The Winkler county Sheriff's office reported that State Highway 302 was inundated by flood waters west of Kermit. Several roads were flooded in Kermit.
Flash Flood, Midland
- When
- August 14, 11:55 AM CST to 5:00 PM CST
- Where
- Midland County, Midland
- Property damage
- $100,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.400, -100.850
The public reported flash flooding in the city of Midland, along the Loop 250 service road. An off-duty National Weather Service meteorologist reported that a car was stranded in high water at the intersection of Bluebird and Midkiff Streets in Midland. Flooding was reported by the sheriff's office on Wadley Avenue, Loop 250, Texas Highway 191, A Street, Cuthbert, Andrews Highway, and I Street. Many cars were submerged, leaving their occupants stranded. Nineteen high water rescues were reported by the Midland Fire Department. The broadcast media reported two to three feet of water flowing across the intersection of Garfield and Golf Course Road, where eight additional rescues were conducted by media personnel and the public. Several streets around Midland were barricaded including County Road 1150 between Texas Highways 158 and 307.
Flash Flood, Scurry
- When
- August 14, 1:00 PM CST to 3:00 PM CST
- Where
- Scurry County, Fluvanna
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.400, -102.400
Local law enforcement officials reported that three feet of water was flowing across Farm to Market Road 612 making it impassable.
Flash Flood, Borden
- When
- August 14, 1:12 PM CST to 4:00 PM CST
- Where
- Borden County, 10 mi N of Gail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.633, -101.600
The Borden County sheriff reported that floodwaters inundated most of the Farm to Market roads in the county.
Flash Flood, Ector
- When
- August 14, 1:30 PM CST to 3:30 PM CST
- Where
- Ector County, Odessa
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.200, -101.467
The Odessa Fire Department reported that a police cruiser was stalled in high water. Local bus service also was cancelled due to water covered roadways.
Flash Flood, Crane
- When
- August 14, 3:01 PM CST to 5:00 PM CST
- Where
- Crane County, 3 mi W of Crane
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.400, -102.433
Flash flooding was reported on Farm to Market Road 1233 west of Crane.
Flash Flood, Scurry
- When
- August 14, 3:16 PM CST to 10:00 PM CST
- Where
- Scurry County, Snyder
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.883, -101.150
Flash flooding was reported in all low lying areas of Snyder. Additionally, Farm to Market Road 612 between Snyder and Fluvanna was inundated by flood waters. The Snyder Fire Department reported that 26th Street in Snyder was submerged and barricaded due to flash flooding.
Flash Flood, Pecos
- When
- August 14, 3:25 PM CST to 6:53 PM CST
- Where
- Pecos County, Iraan
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.633, -101.867
The public reported that roads were flooded with four to six inches in low places and one to three inches across all roads.
Flash Flood, Reagan
- When
- August 14, 3:30 PM CST to 6:00 PM CST
- Where
- Reagan County, Big Lake
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.550, -101.650
Portions of Texas Highway 137 were inundated by flood waters between Stiles and the North Reagan Fire Station. The public also reported that streets in Big Lake were flooded.
Flash Flood, Glasscock
- When
- August 14, 3:30 PM CST to 9:55 PM CST
- Where
- Glasscock County, 6 mi WSW of St Lawrence
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.717, -100.900
The Glasscock County Sheriff's Office reported that water depth across Farm to Market Road 2401 and Texas Highway 137 was over half a foot. The public reported that nearly half a foot of water was running across Coop Road northeast of St. Lawrence.
Flash Flood, Loving
- When
- August 14, 5:52 PM CST to 8:00 PM CST
- Where
- Loving County, 18 mi NW of Mentone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.850, -103.217
A National Weather Service trained spotter reported water flowing over portions of Farm to Market Road 652 in northern Loving County. The public also reported high water threatening homes on the Loving County, Texas/Lea County, New Mexico county line.
Flash Flood, Howard
- When
- August 14, 6:00 PM CST to 9:00 PM CST
- Where
- Howard County, Big Spring
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.717, -100.900
A Big Spring police unit was stranded in two feet of water at a low water crossing on Old Colorado City Highway. Other secondary roads were inundated by flash flooding. The intersection of U.S. Highway 87 and Farm to Market Road 33 had nearly half a foot of water running over it.
Flash Flood, Reeves
- When
- August 14, 6:15 PM CST to 9:00 PM CST
- Where
- Reeves County, Pecos
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.850, -102.367
The Pecos County emergency manager reported flash flooding along 22 miles of Farm to Market Road 2119.
Flash Flood, Mitchell
- When
- August 14, 6:50 PM CST to 9:50 PM CST
- Where
- Mitchell County, Colorado City
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.250, -101.467
The Colorado City Police Department and the Mitchell County Sheriff's Office reported that low-lying intersections in the city had six inches of water running across them.
Flash Flood, Reagan
- When
- August 15, 5:30 AM CST to 8:30 AM CST
- Where
- Reagan County, Big Lake
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.367, -101.017
Roads in Big Lake were inundated by flood waters along with Texas Highway 137 south of Big Lake.
Flash Flood, Midland
- When
- August 15, 5:45 AM CST to 1:00 PM CST
- Where
- Midland County, 2 mi ESE of Midland
- Property damage
- $40,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 31.883, -103.817
The broadcast media reported that Midland county road 1150 was barricaded between Farm to Market Road 307 and Texas Highway 158 because of flash flooding. Also, water was entering a home on Texas Highway 349 and Midland County Road 1379 south of Midland. Three feet of water was running across Texas Highway 349, 15 miles south of Midland. Law enforcement officials reported flash flooding on Midland County Road 1160 between Farm to Market Road 1213 and Midland County Road 300. The public reported Farm to Market Road 1379 was flooded from Texas Highway 158 south of Spraberry.
Flash Flood, Upton
- When
- August 15, 10:11 AM CST to 1:13 PM CST
- Where
- Upton County, 1 mi WSW of Midkiff
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.417, -103.483
The Upton County Sheriff's Office reported flash flooding along portions of Texas Highway 349 north of Rankin. The local broadcast media reported one foot of water running over Farm to Market Road 2401 just outside of Midkiff and three feet of water running over Texas Highway 349 in northern Upton County. The Texas Department of Transportation closed Farm to Market Road 1357 near Midkiff because of two feet of water running over it.
Flash Flood, Glasscock
- When
- August 15, 10:30 AM CST to 3:30 PM CST
- Where
- Glasscock County, 6 mi WSW of St Lawrence
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.000, -102.083
The Glasscock County Sheriff's Office reported that low water crossings on Texas Highway 137 between Texas Highway 158 and Farm to Market Road 2401 were flooded with a foot and a half of flowing water.
Flash Flood, Crane
- When
- August 15, 10:54 AM CST to 1:30 PM CST
- Where
- Crane County, 5 mi W of Crane
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.917, -101.883
The public reported over half a foot of water running across the intersection of Texas Highway 329 and Farm to Market Road 1601. The Crane county Sheriff's office reported water flowing over low water crossings across the county.
Flash Flood, Reagan
- When
- August 15, 12:20 PM CST to 2:30 PM CST
- Where
- Reagan County, 11 mi NNW of Stiles
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.400, -100.850
The Texas Department of Public Safety reported that water was flowing over most roads in northern Reagan county.
Flash Flood, Mitchell
- When
- August 15, 3:50 PM CST to August 16, 2:00 AM CST
- Where
- Mitchell County, 1 mi N of Westbrook
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.633, -101.600
The public reported nearly half a foot of water flowing across a county road north of Westbrook. Water also was accumulating under the overpasses on Interstate 20. The Mitchell county sheriff's office reported that county roads 145, 147, and 149 were "flowing like a river" in northeastern parts of the county. They were in the process of barricading those roads. Also reported was an 18-wheeler that hydroplaned on the wet pavement of Interstate 20 a mile west of Loraine.
Flash Flood, Glasscock
- When
- August 16, 3:45 AM CST to 3:55 AM CST
- Where
- Glasscock County, Garden City
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 31.983, -102.050
The Texas Department of Transportation reported water flowing over Farm to Market Road 33 between Texas Highway 158 and Farm to Market Road 2401.
Flash Flood, Mitchell
- When
- August 16, 7:52 AM CST to 10:00 AM CST
- Where
- Mitchell County, Colorado City
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.867, -101.500
The Colorado City Police Department reported that a road through Ruddick Park was barricaded due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 14, 20051 death · $10,000 · 1 event
- Rip Current in New York, August 14, 20051 death · 1 event
- Flash Flooding and Hail in Massachusetts, August 14, 2005$260,000 · 1 in hail · 25 events
- Lightning Strike in Pennsylvania, August 14, 2005$500,000 · 1 event
- Lightning Strike in North Carolina, August 14, 20057 injured · 1 event
- Lightning Strike in Pennsylvania, August 14, 2005$135,000 · 1 event
- Damaging Wind in Arizona, August 14, 2005$100,000 · 65 kt wind · 1 event
- Lightning Strike in Pennsylvania, August 14, 2005$75,000 · 1 event
- Flash Flooding and Flood in Oklahoma, August 14 to 20, 2005$35,000 · 11 events
- Damaging Winds in Illinois, August 14, 2005$44,000 · 52 kt wind · 4 events
- Lightning Strike in Pennsylvania, August 14, 20054 injured · 1 event
- Damaging Winds in Virginia, August 14 to 15, 2005$31,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469101, 5469103, 5469644, 5469102, 5469105, 5469104, 5469106, 5469098, 5469419, 5469107, 5469646, 5469099, 5469097, 5469100, 5469645, 5469108, 5469647, 5469648, 5469276, 5469277, 5469278, 5469279, 5469280, 5469649.